Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 290, NWS Nashville, TN

August 4, 2004Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2004, 10:28 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2004, 10:28 PM CDT (03:28 UTC)
Expired
Aug 4, 2004, 11:00 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Montgomery County, TN, Robertson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1638 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1638 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 050328
SVRBNA
TNC125-147-050400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1028 PM CDT WED AUG 4 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EASTERN MONTGOMERY COUNTY IN TENNESSEE
  ROBERTSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPRINGFIELD

* UNTIL 1100 PM CDT

* AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 17 MILES WEST OF SPRINGFIELD...OR ABOUT 10 MILES
  EAST OF CLARKSVILLE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRINGFIELD BY 1050 PM CDT
  GREENBRIER AND RIDGETOP BY 1100 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3667 8719 3648 8729 3630 8677 3651 8667

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:15 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 4, 9:15 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT WED AUG 4 2004

.DISCUSSION...
SURFACE FRONT IS LOCATED ALONG A LINE FROM NORTH CENTRAL OKLA TO A LOW
IN THE MISSOURI BOOTHEEL AND THEN NEWD THROUGH THE OHIO VALLEY. AN
OUTFLOW BOUNDRY WHICH STARTED IN KENTUCKY THIS AFTERNOON HAS MOVED SWD
THROUGH THE MIDSTATE TO A CENTERVILLE-LEWISBURG-MCMINNVILLE LINE.
THE LARGE CLUSTER OF THUNDERSTORMS CENTERED IN THE MISSOURI BOOTHEEL
IS BEING SUPPORTED BY THE H5 VORTMAX CENTERED OVER NORTH MISSOURI.
THIS FEATURE WILL CONTINUE TO PRESS SEWD, BUT MAY WEAKEN SOMOEWHAT
AS THE EFFECTS OF DAYTIME HEATING WEAR OFF. CURRENT MOVEMENT IS
TOWARD THE SE AT 35-45 MPH.

LATEST ETA40 INDICATES THAT SURFACE INSTABILITY IS SPREAD MORE OR
LESS EVENLY ALONG AND SOUTH OF THE FRONT. HOWEVER...B+ IS MORE
CONCENTRATED IN THE SWRN HALF OF THE FORECAST AREA...WEST OF A LINE
FROM CLARKSVILLE TO NASHVILLE TO MANCHESTER.

WILL UPDATE ZONES TO FRESHEN WORDING AND POSSIBLY ADJUST POPS
UPWARD. WILL CONTINUE TO MENTION GUSTY WINDS NEAR STRONGER THUNDER.
MAY MENTION LOCALLY HEAVY RAIN ALSO.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED AUG 4 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED AUG 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVING ACROSS THE REGION COULD BRING AN ISOLATED SEVERE
THUNDERSTORM OR TWO TO MIDDLE TENNESSEE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE
TONIGHT.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 10:12 PM CDTFlash Flood WarningOHXMontgomery, Stewart3 hr
Aug 5, 12:23 AM CDTFlash Flood WarningOHXDickson2 hr
Aug 5, 5:56 AM CDTFlash Flood WarningOHXDavidson2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.